Mechanics of sailing ship motion

Abstract

The Author, looking into the rules defining the sailing ship efficiency, delineates a number of mathematical equations that are proved in practice to be accurate. The equation of the sailing ship efficiency in a downwind sector is similar to the curves from Wulff grid, while the equation in an windward sector is similar to the fourth degree curve, not circulated yet. The article presents details of the established assumptions, a method of formulas' deriving as well as conclusions and suggestions of new definitions of terms to be used in the nautical vocabulary.

Authors and Affiliations

Marek Jan Kozłowski

Keywords

Related Articles

Strongly Time-Consistent Core in Differential Games with Discrete Distribution of Random Time Horizon

In this paper we investigate the problem of strong time-consistency of the core for a particular class of differential games with random time horizon, namely, it is assumed that there exists a set of probabilities of the...

Energy decay result for a nonlinear wave p-Laplace equation with a delay term

We consider the nonlinear (in space and time) wave equation with delay term in the internal feedback. Under conditions on the delay term and the term without delay, we study the asymptotic behavior of solutions using the...

Approximative solutions of optimal stopping and selection problems

In this paper we review a series of developments over the last 15 years in which a general method for the approximative solution of finite discrete time optimal stopping and choice problems has been developed. This metho...

The use of certain staffing requirements as a means of benchmarking academic staff structure

Considering the statutory staffing requirements by the National Universities Commission in Nigeria, this study develops a model to benchmark the academic staff structure that will meet the staffing requirements. The mode...

A refined and asymptotic analysis of optimal stopping problems of Bruss and Weber

The classical secretary problem has been generalized over the years into several directions. In this paper we confine our interest to those generalizations which have to do with the more general problem of stopping on a...

Download PDF file
  • EP ID EP656661
  • DOI 10.14708/ma.v43i1.363
  • Views 77
  • Downloads 0

How To Cite

Marek Jan Kozłowski (2015). Mechanics of sailing ship motion. Mathematica Applicanda. Annales Societatis Mathematicae Polonae Series III ., 43(1), 49-76. https://europub.co.uk./articles/-A-656661